CSN Login
Members Online: 5

Tamoxifen & severe hip pain

RJ01
Posts: 1
Joined: Mar 2013

I am nearing the one year mark of the cancer diagnosis. Following a masectomy and 6 rounds of chemo,( taxotere and cytoxan followed by Neulasta injections), I am left with incredible bone pain. I think it's entirely possible that the pain is from the Tamoxifen. The worst pain is in my hip, although I've been told it's actually the pelvic bone.  The oncologist sent me to the rheumatologist who sent me back to the oncologist and so on!! I am trying to find someone out there with this predicament and possibly a solution, or maybe we can find one together. I am on large amounts of Vicodin but I really don't think it's a good idea to take this for too long. I am hoping this post confirms that I am not alone.

SK12
Posts: 14
Joined: Mar 2013

Finished with mastectomy and seven rounds of chemo.  Currently on tamoxifen and undergoing radiation. I am experiencing severe pain in hip and knees. Also, having hand and ankle issues. Fortunately/unfortunately I know too many people with cancer, and they all complained of some sort of "bone pain" issues. I haven't attributed my pains too just Tamoxifen. I started experiencing pains since  chemo.  When I asked around, so has others. i am trying not to take any more meds than required (worried about liver function).  What has helped me to some degree is heat and ice, stretching, and sleeping with extra pillows. I sleep with a body pillow, KNEE SPACER, and six pillows. I "co****" myself and noticed that without the knee spacer, the hip pain is excruciating the next day. If you can't find one ask your physical therapist or chiropractor. SN: there was a episode on Dr. Oz with "eligible doctors" and one of them had great advice on getting a good night sleep, using about 8 pillows. Spouse already understands that I am "sleeping" erratically anyway, so the extra pillows aren't bothering him. Good luck. I hope this helps or at least you know That you are not alone. 

disneyfan2008
Posts: 5259
Joined: Oct 2010

I am on my last leg of tamoxifen (6more mths i hope) I have had total hystectomy due to enlarged uterus. I have terrible leg cramps at night but I am told by the Dr not related. I also wake up 4-5 x each night-also told no related to that. HIP pain mild on occassion in am but I thought since my one hip has been losing density then the other one. (per bone scan)

 

Denise

 

good luck I hope you can hit the nail on the head what the pain is from

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network